2.5 Million American children are on stimulant medication for Attention Deficit Disorder. But there could be complications from that medication.
According to the F-D-A - - medication for A-D-D - - could potentially trigger heart problems. That's why the American Heart Association has a new recommendation.
Recent studies show that children on stimulant medication are 20 percent more likely to visit the Emergency Room for heart-related problems than kids not on those medications.
That's why the American Heart Association is now recommending that every child have an E-K-G prior to taking stimulants.
Dr. Richard Winer, a Psychiatrist, says, "The concern that there is the possibility of sudden cardiac death, although it's not well established whether it's related to the medication or not, but certainly those children who have a history of structural cardiac abnormalities should not be taking this medication."
Experts say that any child on stimulant medication should be carefully monitored by their pediatrician.